Alert archive / Virginia / Wind Advisories in 2025

Wind Advisory 10, NWS Blacksburg, VA

March 15, 20254 counties in West Virginia; 9 counties in North Carolina; 37 counties in Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 15, 2025, 3:06 AM EDT for 4 counties in West Virginia; 9 counties in North Carolina; 37 counties in Virginia. It took effect at Mar 15, 2025, 8:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2025, 3:06 AM EDT (07:06 UTC)
In effect from
Mar 15, 2025, 8:00 PM EDT
Expired
Mar 16, 2025, 2:00 PM EDT
In force
18 hr
Issued by
NWS Blacksburg, VA
All 50 counties

Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Galax, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 11 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS71 KRNK 150706
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
306 AM EDT Sat Mar 15 2025

WVZ508-151800-
/O.NEW.KRNK.WI.Y.0010.250316T0000Z-250316T1800Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
306 AM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT 
SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Western Greenbrier County.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BMG
4 follow-up statements
334 
WWUS71 KRNK 151833
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
233 PM EDT Sat Mar 15 2025

NCZ003-004-019-020-VAZ011-013-014-016>020-022>024-032>035-WVZ044-507-
160800-
/O.EXB.KRNK.WI.Y.0010.250316T0400Z-250316T1800Z/
Surry-Stokes-Wilkes-Yadkin-Giles-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Monroe-Eastern Greenbrier-
Including the cities of Pearisburg, Yadkinville, Wilkesboro,
Union, Floyd, Covington, Danbury, Buena Vista, Dobson, Bedford,
Lexington, Roanoke, Blacksburg, Clifton Forge, Lewisburg, Hot
Springs, White Sulphur Springs, Fincastle, Stuart, Pulaski, Rocky
Mount, Radford, Alderson, Galax, New Castle, Salem, and Amherst
233 PM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT 
SUNDAY...

* WHAT...South winds 10 to 20 mph with gusts 35 to 50 mph expected.

* WHERE...Portions of north central and northwest North Carolina, 
  central, south central, southwest, and west central Virginia, and 
  southeast West Virginia.

* WHEN...From midnight tonight to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ005-006-VAZ043>047-058-059-160800-
/O.EXB.KRNK.WI.Y.0010.250316T0900Z-250316T1800Z/
Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of South Boston, Martinsville, Keysville,
Yanceyville, Lynchburg, Danville, Appomattox, and Eden
233 PM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT SUNDAY...

* WHAT...South winds 15 to 20 mph with gusts 35 to 50 mph expected.

* WHERE...In North Carolina, Caswell and Rockingham Counties. In 
  Virginia, Appomattox, Buckingham, Campbell, Charlotte, Halifax, 
  Henry, and Pittsylvania Counties.

* WHEN...From 5 AM to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-043-160800-
/O.EXA.KRNK.WI.Y.0010.250316T0000Z-250316T1800Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Wythe-Grayson-
Mercer-Summers-
Including the cities of Whitetop, West Jefferson, Wytheville,
Independence, Sparta, Flat Top, Bland, Troutdale, Tazewell,
Marion, Volney, Hix, Boone, Bluefield, and Hinton
233 PM EDT Sat Mar 15 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT 
SUNDAY...

* WHAT...South winds 15 to 25 mph, with gusts 35 to 50 mph expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Bland, Grayson, Smyth, Tazewell, and Wythe 
  Counties. In West Virginia, Mercer and Summers Counties.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-160800-
/O.CON.KRNK.WI.Y.0010.250316T0000Z-250316T1800Z/
Western Greenbrier-
Including the cities of Duo, Rainelle, and Quinwood
233 PM EDT Sat Mar 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM 
EDT SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts 35 to 50 mph expected.

* WHERE...Western Greenbrier County.

* WHEN...From 8 PM this evening to 2 PM EDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AS
076 
WWUS71 KRNK 160559
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
159 AM EDT Sun Mar 16 2025

NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-043-508-161400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-250316T1800Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Wythe-Grayson-
Mercer-Summers-Western Greenbrier-
Including the cities of Boone, Marion, Sparta, Independence, Hix,
Quinwood, Volney, Bland, Rainelle, Bluefield, Flat Top, Hinton,
Troutdale, West Jefferson, Tazewell, Wytheville, Whitetop, and
Duo
159 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of northwest North Carolina, southwest Virginia, 
  and southeast West Virginia.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ003-004-019-020-VAZ011-013-014-016>020-022>024-032>035-WVZ044-507-
161400-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-250316T1800Z/
Surry-Stokes-Wilkes-Yadkin-Giles-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Monroe-Eastern Greenbrier-
Including the cities of Galax, Salem, Fincastle, Stuart, Clifton
Forge, Amherst, Bedford, Union, Danbury, Lexington, Radford,
Pulaski, Hot Springs, Covington, Dobson, Blacksburg, Floyd, Buena
Vista, Wilkesboro, Yadkinville, Lewisburg, Alderson, New Castle,
Rocky Mount, Pearisburg, Roanoke, and White Sulphur Springs
159 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 10 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of north central and northwest North Carolina, 
  central, south central, southwest, and west central Virginia, and 
  southeast West Virginia.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ005-006-VAZ043>047-058-059-161400-
/O.CON.KRNK.WI.Y.0010.250316T0900Z-250316T1800Z/
Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of South Boston, Eden, Keysville,
Martinsville, Yanceyville, Danville, Lynchburg, and Appomattox
159 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 
PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...In North Carolina, Caswell and Rockingham Counties. In 
  Virginia, Appomattox, Buckingham, Campbell, Charlotte, Halifax, 
  Henry, and Pittsylvania Counties.

* WHEN...From 5 AM early this morning to 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WP
948 
WWUS71 KRNK 160952
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
552 AM EDT Sun Mar 16 2025

NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-043-508-161800-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-250316T1800Z/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Wythe-Grayson-
Mercer-Summers-Western Greenbrier-
Including the cities of Boone, Marion, Sparta, Independence, Hix,
Quinwood, Volney, Bland, Rainelle, Bluefield, Flat Top, Hinton,
Troutdale, West Jefferson, Tazewell, Wytheville, Whitetop, and
Duo
552 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of northwest North Carolina, southwest Virginia, 
  and southeast West Virginia.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ003-004-019-020-VAZ011-013-014-016>020-022>024-032>035-WVZ044-507-
161800-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-250316T1800Z/
Surry-Stokes-Wilkes-Yadkin-Giles-Pulaski-Montgomery-Carroll-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-
Franklin-Bedford-Amherst-Monroe-Eastern Greenbrier-
Including the cities of Galax, Salem, Fincastle, Stuart, Clifton
Forge, Amherst, Bedford, Union, Danbury, Lexington, Radford,
Pulaski, Hot Springs, Covington, Dobson, Blacksburg, Floyd, Buena
Vista, Wilkesboro, Yadkinville, Lewisburg, Alderson, New Castle,
Rocky Mount, Pearisburg, Roanoke, and White Sulphur Springs
552 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 10 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of north central and northwest North Carolina, 
  central, south central, southwest, and west central Virginia, and 
  southeast West Virginia.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ005-006-VAZ043>047-058-059-161800-
/O.CON.KRNK.WI.Y.0010.000000T0000Z-250316T1800Z/
Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
Including the cities of South Boston, Eden, Keysville,
Martinsville, Yanceyville, Danville, Lynchburg, and Appomattox
552 AM EDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In North Carolina, Caswell and Rockingham Counties. In 
  Virginia, Appomattox, Buckingham, Campbell, Charlotte, Halifax, 
  Henry, and Pittsylvania Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WP
132 
WWUS71 KRNK 161759
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
159 PM EDT Sun Mar 16 2025

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-161900-
/O.EXP.KRNK.WI.Y.0010.000000T0000Z-250316T1800Z/
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
Including the cities of Lynchburg, Danville, Eden, Hot Springs,
Stuart, Rocky Mount, Wytheville, Yanceyville, Whitetop,
Martinsville, Hix, Flat Top, Fincastle, Bland, Lewisburg,
Pulaski, Troutdale, Wilkesboro, Buena Vista, Lexington, Hinton,
Galax, Keysville, New Castle, Volney, Salem, Amherst, Danbury,
Union, Marion, Bedford, Pearisburg, Rainelle, Radford, Clifton
Forge, Alderson, Appomattox, Independence, Yadkinville, Dobson,
Floyd, Bluefield, Sparta, Blacksburg, White Sulphur Springs,
Tazewell, Boone, South Boston, West Jefferson, Covington,
Quinwood, Roanoke, and Duo
159 PM EDT Sun Mar 16 2025

...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

Winds will diminish through the afternoon. However, strong, gusty 
winds will still be possible near thunderstorms today.

$$

AS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:57 AM EDT, 9 minutes earlier.

Area forecast discussion, Mar 15, 2:57 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
257 AM EDT Sat Mar 15 2025

.SYNOPSIS...
A complex storm system pushes a strong cold front from the
Mississippi Valley to the East Coast tonight through Monday.
Increasing winds tonight, along with increasing rainfall
chances. Strong to severe thunderstorms will be possible late
Saturday night and especially through Sunday. Calmer weather
returns early next week as high pressure builds into the region,
with above normal temperatures by the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 215 AM EDT Saturday...

Key Messages:

1) Mostly cloudy today with increasing moisture.

2) Winds become gusty this evening and will remain elevated
through tonight.

Weather remains tranquil locally with mainly just ongoing
stratus from light easterly flow. Will remain under the
influence of the shallow east flow through this morning and into
early afternoon. This will result in a slower warming trend
today, along with cooler afternoon highs than what has been
observed the past several days. Winds will become more southerly
as the day progresses, which should allow for some erosion of
cool air wedge, especially across Southside Virginia and into
north central North Carolina. Areas that erode from the wedge
should see temperatures into the upper 60s and low 70s.
Elsewhere further north and west...upper 50s to low/mid 60s
likely.

As the upper trough to our west this morning shifts east through
this evening and overnight, low level jet will increase rapidly.
850mb winds will likely exceed 50 to 60 knots late Saturday
night as south-southeast flow continues to increase. This will
result in gusty winds, especially across the mountains. Gusts 30
to 40 MPH are certainly possible for the higher elevations.
This will also support upslope rain showers for the favored
areas along the Blue Ridge from Watauga...north into Floyd. The
front has continued to trend slower, therefore the majority of
rainfall will be upslope enhancement along the Blue Ridge
through Saturday night, resulting in relatively light amounts.
Very limited rainfall away from the Blue Ridge, with the
majority of rainfall now expected to occur on Sunday.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 145 AM EDT Saturday...

Key Messages:

1) Confidence is high for showers on Sunday with a few thunderstorms
that may produce damaging wind gusts.

2) Drier air and gusty northwest winds should follow for Monday, and
high pressure will bring lighter winds on Tuesday.

The models continue to trend a little slower with the line of
showers ahead of a cold front that will approach the Appalachian
Mountains. It appears that the rain should enter by Sunday morning
and spread eastward across the Blue Ridge towards the afternoon.
South winds at 850 mb reach up to an impressive 70 knots, so the
primary threat will be any showers or embedded thunderstorms that
could mix down these damaging wind gusts if enough instability is
present. A slight risk of severe weather remains in effect for most
of the Mid Atlantic on Sunday with the highest threat across the
Piedmont. Rainfall amounts could reach up to two inches along the
southern Blue Ridge, and there is a marginal risk of flash flooding
if any stronger showers or thunderstorms train over the same areas.

Once the cold front exits offshore by Sunday night, winds will shift
towards the northwest with gusts up to 35 mph along the higher
elevations during Monday. Some upslope rain showers may occur on
Sunday night from Boone to Lewisburg with a chance of some snow
flurries in western Greenbrier County. Drier air should bring the
upslope moisture to a halt by Monday morning. Temperatures will
trend notably cooler on Monday but should bounce back above normal
by Tuesday as high pressure takes control to provide more sunshine
and lighter winds.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 145 AM EDT Saturday...

Key Messages:

1) Confidence is high for temperatures climbing well above normal on
Wednesday.

2) A cold front should arrive on Thursday to bring the next chance
of showers, but mountain snow showers may follow by Thursday night.

High pressure will drift offshore on Wednesday, while an upper level
ridge builds across the Southeast. This synoptic combination with
warm air advection from a southerly breeze at the surface should
push temperature well above normal with highs in the 70s for most
locations by Wednesday afternoon. The warm spell will come to an end
on Thursday as a cold front crosses the Mid Atlantic to bring a
chance of rain showers. As colder air arrives from a gusty west to
northwest flow in the wake of the front, the rain may change to snow
in the mountains. Drier air should arrive by Friday as high pressure
approaches from the west, but the gusty winds may not subside until
after sunset.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 230 AM EDT Saturday...

Sub VFR likely going forward for the 24 hour TAF period. Low
stratus has now begun to cover much of the region resulting in
low cigs of 2kft or less. This will continue through the morning
hours, eventually eroding somewhat throughout the day. May see
cigs lift a bit midday, but should remain OVC through tonight.

Winds will increase this evening and especially overnight across
the region as a strong southerly low level jet develops. This
will result in wind gusts into the 30mph range for the mountains
and 20 to 30mph for the lower elevations. Notable wind shear
increase as well late in the valid TAF period.

Flying conditions will deteriorate through the period.

.EXTENDED AVIATION OUTLOOK...

The weekend storm system will keep conditions sub-VFR for all
terminals until high pressure builds in early next week. Severe
weather is possible for all terminals with wind being the
greatest concern into Sunday morning/early afternoon. After the
high pressure system settles in, the next chance of sub-VFR
could be late next week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...BMG
NEAR TERM...BMG
SHORT TERM...PW
LONG TERM...PW
AVIATION...BMG
Hazardous weather outlook, Mar 14, 3:25 AM EDT, 23 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
325 AM EDT Fri Mar 14 2025

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-150730-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
325 AM EDT Fri Mar 14 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe storms are possible this weekend, along with heavy
rainfall. There is a slight risk of severe thunderstorms Saturday
night and Sunday. The primary threat is damaging wind. The
secondary risks are large hail and isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Nearby

Wind Advisories in Virginia, 2025Wind Advisories in North Carolina, 2025Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.